Toe (choirgrrl) wrote in t_lobe_epilepsy,
Toe
choirgrrl
t_lobe_epilepsy

  • Mood:

I welcome all suggestions!

I have catamential epilepsy, and I also have no insurance- which is really where my question begins.
I am currently taking Tegretol, 200m doses 4 times a day. When I first began taking the meds, everything was fine. Over the last 2 years (of basically getting refills with occasional levels checks VIA emergency) the seizures have been coming back.
As it stands now, I am not only having seizures once a month on schedule, but am also discovering the one day is spreading into 3 but am also getting seizures on days like today (when I awoke to one, and also had another a few hours later- NOT on schedule).
Seeing a doctor right now is out of the question, as I am on a limited income where my husband basically takes care of everything and I work part-time. We are just above the line for assistance, although I am currently going through the system to apply for SSI.

My question is for all of us who suffer temporal lobe/partial/catamenial seizures. Are any of you ladies experiencing menopause, and can you fill me in on how this affects your episodes? (The people at the Epilepsy Center think this may be the problem) Has anyone had a uterine ablation, and if so, how did this affect your hormone levels? Did hot flashes start a few years after?

I was told not to quit taking my meds, but I really don't feel like they are working. Any advice on past experiences with people weaning themselves off? How is this done? It was also mentioned that even though I am having breakthrough seizures, the meds may be working and stopping half of what I really am experiencing. Any thoughts?

ANY suggestions, links, stories, et cetera, would really help me right now. And thank you in advance to everyone who responds!

x-posted to epileptics 
Subscribe
  • Post a new comment

    Error

    default userpic
    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 4 comments